MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38483
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # : p100022/s026.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After deploying the stent successfully, the delivery device got stuck on the 0.035 bentson wire.The wire and delivery system were removed together and a new wire was introduced to complete the procedure.
 
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s026.Device evaluation: the zisv6-35-125-6-140-ptx device of lot number: c1606727 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 03 october 2019.On evaluation of the device the wire guide from the procedure was returned stuck inside the device.A kink was observed on the wire guide proximal to the purple flla flushing port however, the device couldn¿t be moved distally up to the kink while attempting to remove it.The handle was disassembled during the lab evaluation and the proximal inner was removed along with the wire guide.There was no damage observed on the proximal inner or on the outer sheath.There was evidence of congealed blood on the wire guide when it was removed from the device.Document review: prior to distribution zisv6-35-125-6-140-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-140-ptx of lot number: c1606727 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1606727.The instructions for use (ifu0118-5) instructs the user of the following: ¿following stent deployment, if resistance is met during the withdrawal of the delivery system, carefully remove the delivery system and wire guide as a unit.If resistance is still encountered during removal of the delivery system and wire guide as a unit, remove the wire guide, delivery system and introducer sheath together as a unit.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the lab evaluation.A possible root cause could be attributed to the congealed blood that was contained within the delivery system or the kink that was observed on the wire guide.It is possible that congealed blood within the delivery system bound the wire guide and outer sheath together preventing removal of the device over the wire.It is also possible that the user could not remove the device over the kink on the wire guide however; as the device could not be moved distally to the kink during the lab evaluation it is most likely that the wire guide and outer sheath were bound together with the congealed blood as previously mentioned.Summary: the complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, there were no adverse effects to the patient as a result of this event.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After deploying the stent successfully, the delivery device got stuck on the 0.035 bentson wire.The wire and delivery system were removed together and a new wire was introduced to complete the procedure.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿delivery system cannot be withdrawn¿.No adverse effects to the patient have been reported as occurring.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8992559
Report Number3001845648-2019-00468
Device Sequence Number365419
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)210128(10)C1606727
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Model NumberG38483
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC1606727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/14/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR